Thunderstorm Wind, Dodge
- When
- May 5, 7:18 PM CST
- Where
- Dodge County, 1 mi SW of Fremont
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.433, -96.517
A trained storm spotter estimated thunderstorm wind gusts of around 60 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 5, 1:55 PM CST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN MAY 5 2002 POSSIBILITY OF SEVERE TSTMS THROUGH TNGT IS THE MAIN FCST CONCERN. SFC ANLYS EARLY THIS AFTN SHOWED LOW PRES OVER SD WITH A TROF EXTENDING SWD INTO WRN KS. LOW LEVEL MOISTURE CONTS TO INCREASE EAST OF THE TROF...WITH DEWPOINTS IN THE 50S TO LOWER 60S. SFC LOW OVER ERN CO SHOULD MOVE NEWD ALONG THE BOUNDARY TNGT. LOOKS LIKE STORMS WILL DEVELOP TO OUR SW OR W AND THEN MOVE IN. WILL LEAVE POPS IN THE LIKELY RANGE...60 TO 70 PERCENT AND KEPT THE MENTION OF PSBL SVR STMS. HAIL SEEMS TO BE THE MAIN THREAT... AND SOME WIND ALSO POSSIBLE. BUMPED LOWS UP A LITTLE FROM PREVIOUS FCST WITH INCREASE IN MOISTURE AND CONTINUATION OF S WIND OVERNIGHT. BOUNDARY WILL TRY TO PUSH SEWD THROUGH THE AREA ON MONDAY...AND HAVE LOWERED POPS IN THE NWRN ZONES. KEPT A CHANCE GOING ACROSS SWRN IA AND PARTS OF SERN NE...WITH FNT STALLING. IT APPEARS THE FNT WILL TRY TO LIFT BACK NWD MON NGT AS LOW PRES DEEPENS OVER WRN KS. HAVE BEST CHANCE OF PCPN OVER THE NRN ZONES. LOOKS LIKE A DECENT SETUP FOR PCPN ON TUE...AND A GOOD RANGE OF TEMPS FROM N TO S. PATTERN REMAINS UNSETTLED WED...WITH GOOD CAA BEHIND THE FNT WITH HIGH BUILDING SEWD FROM MT AND NRN WY. EXPECT SOME DRY WX LATER IN THE WEEK WITH CHANCE OF PCPN RETURNING AGAIN BY THE WEEKEND. FIRST DRAFT OF THE WORK ZONES WAS SENT. MILLER ... 305 AM DISCUSSION... FORECAST CONCERNS ARE THUNDERSTORMS IN NEAR TERM SYNOPSIS...FRONTAL BOUNDARY HAS STALLED OVR NRN KS AS EXPECTED. SFC HI PRES RIDGE JUST TO THE E OF THE AREA AND JUST TO THE WEST WE ARE STARTING TO SEE RETURN FLOW. 00Z UPPER AIR ANALYSIS SHOWS NATIONS MID SECTION BETWEEN POLAR AND SUBTROPICAL JETS WITH ZONAL 500MB FLOW. 850MB DEWPOINTS HAVE INCREASED INTO THE UPPER TEENS OVR NRN TEXAS. FORECAST...TODAY TWO FRONTAL BOUNDARIES SET UP ACROSS FORECAST AREA APPENDED TO DEVELOPING LO OVR ERN CO. SRN BOUNDARY IS THE STALLED FNT OVR NRN KS WHICH IS PROGGED TO MOVE VERY SLOWLY TO THE N. SECOND BOUNDARY CUTS FM CO LO THRU NERN NEB INTO SWRN MN. INCREASING LOW LEVEL MOISTURE FORECAST THROUGHOUT THE DAY ALONG FAST 850MB JET WITH 10-14C 850MB DEWPOINTS PROGGED BY 21Z. UPPER LEVEL FLOW BECOMES MORE SWRLY AND THE FIRST OF A SERIES OF SHORTWAVES KICKS OUT AROUND 21Z. SFC DEWPOINTS AROUND THIS TIME ARE INTO THE LOWER 60S WITH CAPE VALUES OF 1500-2500J/KG. HIGH HELICITY VALUES SUGGESTING SUPERCELLS. WILL GO WITH THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT WITH ALL INGREDIENTS IN PLACE AROUND PREVIOUS MENTIONED BOUNDARIES. ALL OF ERN NEB IN MODERATE RISK DAY1. THUNDERSTORMS LOOK TO CONTINUE THROUGH THE OVERNIGHT...MAINLY CONCENTRATED ALONG SRN BOUNDARY WHICH BY 12Z MON EXTENDS FM LO CENTERED OVR CNTRL NEB TO JUST S OF OMA AND ACROSS SRN IA. SFC LO PRES CONTINUES TO BUILD TO THE W ON MONDAY AND SFC BOUNDARY REMAINS ACROSS FORECAST AREA. ETA PROGS SFC DEWPOINTS INTO THE LOW 70S OVR SRN ZONES WITH TEMPS APPROACHING 90 IN WRN ZONES. AVN PROGS DEWPOINTS IN THE UPPER 60S WITH TEMP ONLY IN THE UPPER 70S TO LO 80S. WITH FORECAST UNCERTAINTY...WILL GO WITH CONSISTENCY AND FOLLOW MORE CLOSELY TO AVN REGARDING HIGHS. WITH ALL THIS MOISTURE...CAPE VALUES SOAR INTO THE 4000-4500J/KG RANGE WITH STEEP MID LEVEL LAPSE RATE IN PLACE. THUNDERSTORMS CONTINUE IN FORECAST FOR MONDAY. SEE SWODY2 FOR MORE DETAILS. COLD FRONT COMES DOWN THRU TUE NIGHT. WITH CONTINUED UPPER LEVEL SUPPORT...CHANCE OF THUNDERSTORMS CONTINUES. HIGH PRESSURE MOVES IN WED NIGHT WITH AREA UNDER ZONAL FLOW. NO CHANGES TO EXTENDED. GRIFFIS IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402-359-5166. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-050400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 440 PM CDT SUN MAY 5 2002 A TORNADO WATCH HAS BEEN ISSUED FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 1100 PM CDT. SEVERE STORMS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT. SEVERE WEATHER IS ALSO POSSIBLE MONDAY...MAINLY EARLY. SOME DRIER AIR IS EXPECTED TO MOVE IN AS THE WIND SHIFTS TO NORTHWEST MONDAY. THIS SHOULD LIMIT THE SEVERE POTENTIAL TO MAINLY THE FIRST HALF OF THE DAY. MORE STORMS COULD DEVELOP MONDAY NIGHT. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
656 PM CDT SUN MAY 05 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM OMAHA NE 1 INCH HAIL
05/05/02 DOUGLAS REPORTED BY STORM
SPOTTER.
0545 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY STORM
SPOTTER AT 15TH AND
CORBY.
0550 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY MEDIA AT
50TH AND IZARD.
0551 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY MEDIA AT
78TH AND DODGE.
0551 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY MEDIA AT
4OTH AND HAMILTON.
0552 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY MEDIA AT
104TH AND VALLEY.
0552 PM OMAHA NE 1.75 INCH HAIL
05/05/02 DOUGLAS REPORTED BY MEDIA AT
61ST AND DODGE.
0602 PM COUNCIL BLUFFS IA 1 INCH HAIL
05/05/02 POTTAWATTAMIE REPORTED BY STORM
SPOTTER 4 MILES NORTH
OF JUNCTION HWYS 6 AND
192.
0640 PM 1 NE WAVERLY NE .88 INCH HAIL
05/05/02 LANCASTER REPORTED BY STORM
SPOTTER.
0652 PM 5 NW HALLAM NE .88 INCH HAIL
05/05/02 LANCASTER HEAVY ACCUMULATION OF
HAIL REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 18 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
A trained storm spotter estimated thunderstorm wind gusts of around 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299575.